MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER
Catalog Number AK-05502
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Foreign Body In Patient (2687)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "during removal of epidural catheter, the plastic portion was retained in the patient after attempting a removal.The rest of the catheter came out easily with no resistance.Part of the catheter is still inside the patient, around 5.5cm left.No existing symptoms as of now.Doctor thinks that the bevel edge of the hypodermic needle might have sheared the catheter." additional information: "patient was having breakthrough pain during labor analgesia, clinician decided to replace catheter during labor.They pulled the catheter, able to remove most of it, but the distal end (about 5 cm of the plastic portion) was remaining in the patient's body.There was no tugging when removing, no resistance, it was easy to remove." associated complaints 9680794-2025-00498.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that: "during removal of epidural catheter, the plastic portion was retained in the patient after attempting a removal.The rest of the catheter came out easily with no resistance.Part of the catheter is still inside the patient, around 5.5cm left.No existing symptoms as of now.Doctor thinks that the bevel edge of the hypodermic needle might have sheared the catheter." additional information: "patient was having breakthrough pain during labor analgesia, clinician decided to replace catheter during labor.They pulled the catheter, able to remove most of it, but the distal end (about 5 cm of the plastic portion) was remaining in the patient's body.There was no tugging when removing, no resistance, it was easy to remove." associated complaints 9680794-2025-00499 and 9680794-2025-00498.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The customer did provide photos that appear to show a separated epidural catheter.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW EPIDURAL CATHETERIZATION KIT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22282169
Report Number9680794-2025-00499
Device Sequence Number8875571
Product Code BSO
UDI-Device Identifier60801902005139
UDI-Public(01)60801902005139(11)250129(17)260430(10)33F24L0630(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberAK-05502
Device Lot Number33F24L0630
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown